Tokyo Journal of Mathematics

Harmonic Analysis on the Space of $p$-adic Unitary Hermitian Matrices, Mainly for Dyadic Case

Yumiko HIRONAKA

Full-text: Access by subscription

Abstract

We are interested in harmonic analysis on $p$-adic homogeneous spaces based on spherical functions. In the present paper, we investigate the space $X$ of unitary hermitian matrices of size $m$ over a ${\mathfrak p}$-adic field $k$ mainly for dyadic case, and give the unified description with our previous papers for non-dyadic case. The space becomes complicated for dyadic case, and the set of integral elements in $X$ has plural Cartan orbits. We introduce a typical spherical function $\omega(x;z)$ on $X$, study its functional equations, which depend on $m$ and the ramification index $e$ of $2$ in $k$, and give its explicit formula, where Hall-Littlewood polynomials of type $C_n$ appear as a main term with different specialization according as the parity $m = 2n$ or $2n+1$, but independent of $e$. By spherical transform, we show the Schwartz space ${\mathcal S}(K\backslash X)$ is a free Hecke algebra ${\mathcal H}(G,K)$-module of rank $2^n$, and give parametrization of all the spherical functions on $X$ and the explicit Plancherel formula on ${\mathcal S}(K\backslash X)$. The Plancherel measure does not depend on $e$, but the normalization of $G$-invariant measure on $X$ depends.

Article information

Source
Tokyo J. Math., Volume 40, Number 2 (2017), 517-564.

Dates
First available in Project Euclid: 9 January 2018

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1515466838

Digital Object Identifier
doi:10.3836/tjm/1502179240

Mathematical Reviews number (MathSciNet)
MR3743731

Zentralblatt MATH identifier
06855947

Subjects
Primary: 11E85
Secondary: 11E95: $p$-adic theory 11F70: Representation-theoretic methods; automorphic representations over local and global fields 22E50: Representations of Lie and linear algebraic groups over local fields [See also 20G05] 33D52: Basic orthogonal polynomials and functions associated with root systems (Macdonald polynomials, etc.)

Citation

HIRONAKA, Yumiko. Harmonic Analysis on the Space of $p$-adic Unitary Hermitian Matrices, Mainly for Dyadic Case. Tokyo J. Math. 40 (2017), no. 2, 517--564. doi:10.3836/tjm/1502179240. https://projecteuclid.org/euclid.tjm/1515466838


Export citation

References

  • \BibAuthorsA. Borel, Linear Algebraic Groups, Second enlarged edition, Graduate Texts in Mathematics 126, Springer, 1991.
  • \BibAuthorsP. Cartier, Representations of $\mathfrak{p}$-adic groups –- A survey, Proc. Symp. Pure Math. 33-1 (1979), 111–155.
  • \BibAuthorsY. Hironaka, Spherical functions and local densities on hermitian forms, J. Math. Soc. Japan 51 (1999), 553–581.
  • \BibAuthorsY. Hironaka, Spherical functions on $p$-adic homogeneous spaces, “Algebraic and Analytic Aspects of Zeta Functions and L-functions” – Lectures at the French-Japanese Winter School (Miura, 2008)–, MSJ Memoirs 21 (2010), 50–72.
  • \BibAuthorsY. Hironaka, Spherical functions on $U(2n)/(U(n)\times U(n))$ and hermitian Siegel series, “Geometry and Analysis of Automorphic Forms of Several Variables”, Series on Number Theory and Its Applications 7, World Scientific, 2011, 120–159.
  • \BibAuthorsY. Hironaka and Y. Komori, Spherical functions on the space of $p$-adic unitary hermitian matrices, Int. J. Number Theory 10 (2014), 513–558; Math arXiv:1207.6189
  • \BibAuthorsY. Hironaka and Y. Komori, Spherical functions on the space of $p$-adic unitary hermitian matrices II, the case of odd size, Commentarii Math. Univ. Sancti Pauli 63 (2014); Math arXiv:1403.3748
  • \BibAuthorsY. Hironaka and F. Sato, The Siegel series and spherical functions on $O(2n)/(O(n) \times O(n))$, “Automorphic forms and zeta functions” – Proceedings of the conference in memory of Tsuneo Arakawa –, World Scientific, 2006, 150–169.
  • \BibAuthorsR. Jacobowitz, Hermitian forms over local fields, Amer. J. Math. 84 (1962), 441–465.
  • \BibAuthorsI. G. Macdonald, The Poincaré series of a Coxeter group, Math. Ann. 199 (1972), 161–174.
  • \BibAuthorsI. G. Macdonald, Orthogonal polynomials associated with root systems, Séminaire Lotharingien de Combinatoire 45 (2000), Article B45a.
  • \BibAuthorsO. T. O'Meara, Introduction to quadratic forms, Grund. Math. Wiss. 117, Springer-Verlag, 1973.
  • \BibAuthorsI. Satake, Theory of spherical functions on reductive algebraic groups over $p$-adic fields, Publ. Math. I.H.E.S. 18 (1963), 5–69.
  • \BibAuthorsJ. P. Serre, Galois cohomology, Springer-Verlag, 1997, (English translation of “Cohomologie galoisienne”, 1964).